Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: Unsure if effexor is for me.
|johnjohn - Mon Jan 16, 2006 12:40 pm||
I have been having panic attacks and social phobia for about 7 years now. Also I have smoked marijuana everyday for about 12 years. I quit the marijuana about 3 weeks ago after weaning myself off over the last year. The anxiety over the years has been sometimes better sometimes worse, but lately it is bad and leading to avoidance of certain situations (line-ups, interviews, etc.)
I have seen my doctor and he has prescribed effexor xr, he is quite knowledgable and has told me of side effects and withdrawal symptoms. I have read alot of negative comments about effexor and anti depressants in general, now I don't know whether to take the drug. I'm scared of the effects, but my life has become unproductive and unfulfilling.
|R. Zein, Pharm D - Mon Jan 16, 2006 4:38 pm||
most antidepressant drugs have side effects, in fact it is rare for any medication to not have a side effect.
however what is more important is you to treat or reduce your depression/anxiety symptoms.
so you should start the medication, it takes around 4-6 weeks for these drug to exhibit their effectiveness, however, you should start seeing some differences and enhancement of your symptoms with in 2 weeks.
remember to avoid side effects , and especially withdrawal, u should not quit the drug suddenly without first referring to your doctor...
when those drugs are tapered down, they will not cause as much as withdrawal symptoms as they will do when stopped irresponsibly.
i hope you always feel better , thank you
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.